MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.9,000 units of heparin were administered prior to the transseptal puncture (tsp).No thrombus was seen in the left atrium.A watchman access system (was) was prepped and advanced into the laa.A contrast shot was given and an activated clotting time resulted at 80.Immediately thrombus was observed on echo at the tip of the sheath.The thrombus was aspirated and came back across the septum to the right side.At this time it was discovered the iv was not working.Another 5,000 units had been given just after the tsp.The patient was woken up for a neuro assessment and the exam was within normal limits.The case was aborted.There were no adverse effects to the patient.The patient will return in two weeks to reattempt implant.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10942751
Report Number2134265-2020-16658
Device Sequence Number11570721
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025373557
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date12/03/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;